Alert archive / North Carolina / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Raleigh, NC

September 29, 201612 counties in North Carolina

NWS Raleigh, NC issued this flash flood watch at Sep 29, 2016, 10:01 AM EDT for 12 counties in North Carolina. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2016, 10:01 AM EDT (14:01 UTC)
Expired
Sep 29, 2016, 9:48 PM EDT
In force
12 hr
Issued by
NWS Raleigh, NC
Flood severity
None

Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

245 
WGUS62 KRAH 291401
FFARAH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
1001 AM EDT THU SEP 29 2016

...VERY HEAVY RAINFALL MAY PRODUCE ADDITIONAL FLASH FLOODING TODAY...

.VERY HEAVY RAIN HAS FALLEN OVER PORTIONS OF EAST CENTRAL AND
SOUTHEAST NORTH CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN IS
LIKELY IN THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD TO
NEW FLOODING OR EXACERBATE ONGOING FLOODING.

NCZ028-042-043-075>078-084>086-088-089-300200-
/O.NEW.KRAH.FF.A.0004.160929T1401Z-160930T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON...
FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
1001 AM EDT THU SEP 29 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA...
  INCLUDING THE FOLLOWING AREAS...CUMBERLAND...EDGECOMBE...
  HARNETT...HOKE...JOHNSTON...LEE...MOORE...RICHMOND...SAMPSON...
  SCOTLAND...WAYNE AND WILSON.

* THROUGH THIS EVENING.

* VERY HEAVY RAINFALL TOTALLING AS MUCH AS 6 TO 10 INCHES HAS
  FALLEN OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH
  CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN OF ONE TO FOUR
  INCHES IS POSSIBLE ACROSS THIS AREA THROUGH THIS EVENING...
  WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE ONGOING FLOODING.

* THESE EXPECTED RAINFALL AMOUNTS WILL WORSEN EXISTING FLOODING
  FROM LAST NIGHT'S RAINS. MAINSTEM RIVERS WILL RISE AND MAY REACH
  OUT OF THEIR BANKS. CREEKS... STREAMS... AND DRAINAGE BASINS
  WILL FILL UP AND OVER THEIR BANKS... POTENTIALLY FLOODING NEARBY
  ROADS AND LOW AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GIH
2 follow-up statements
908 
WGUS62 KRAH 291952 AAA
FFARAH

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT THU SEP 29 2016

...VERY HEAVY RAINFALL MAY PRODUCE ADDITIONAL FLASH FLOODING
TODAY...

.VERY HEAVY RAIN HAS FALLEN OVER PORTIONS OF EAST CENTRAL AND
SOUTHEAST NORTH CAROLINA SINCE YESTERDAY. ADDITIONAL HEAVY RAIN
IS POSSIBLE IN THIS AREA THROUGH THIS EVENING... WHICH COULD LEAD
TO NEW FLOODING OR EXACERBATE ONGOING FLOODING.

NCZ028-042-043-075>078-084>086-088-089-300200-
/O.CON.KRAH.FF.A.0004.000000T0000Z-160930T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON...
FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
352 PM EDT THU SEP 29 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NORTH CAROLINA INCLUDING THE FOLLOWING
  AREAS...CUMBERLAND...EDGECOMBE...HARNETT...HOKE...JOHNSTON...
  LEE...MOORE...RICHMOND...SAMPSON...SCOTLAND...WAYNE AND WILSON.

* UNTIL 10 PM EDT THIS EVENING.

* VERY HEAVY RAINFALL TOTALLING AS MUCH AS 6 TO 10 INCHES FELL
  OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH CAROLINA SINCE
  YESTERDAY... LEADING TO SATURATED GROUND. ADDITIONAL HEAVY RAIN
  OF ONE TO THREE INCHES IS POSSIBLE ACROSS THIS AREA THROUGH
  THIS EVENING... WHICH COULD LEAD TO NEW FLOODING OR EXACERBATE
  ONGOING FLOODING.

* ADDITIONAL RAINFALL AMOUNTS MAY WORSEN EXISTING FLOODING FROM
  LAST NIGHT'S RAINS. CREEKS... STREAMS... AND DRAINAGE DITCHES
  MAY FILL UP AND OVER THEIR BANKS... POTENTIALLY FLOODING NEARBY
  ROADS AND LOW AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

GIH
393 
WGUS62 KRAH 300148
FFARAH

FLOOD WATCH
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT THU SEP 29 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 1000 PM...

.THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED FOR TONIGHT AND THE
FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 1000 PM.

NCZ028-042-043-075>078-084>086-088-089-300300-
/O.CAN.KRAH.FF.A.0004.000000T0000Z-160930T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROCKY MOUNT...SMITHFIELD...CLAYTON...
FLOWERS...SELMA...BENSON...COATS CROSSROADS...NEW HOPE...WILSON...
SOUTHERN PINES...PINEHURST...ABERDEEN...EAGLE SPRINGS...
SEVEN LAKES...CUMNOCK...GUM SPRINGS...SANFORD...TRAMWAY...DUNN...
ANDERSON CREEK...TIMBERLAKE...DUNCAN...ERWIN...ANGIER...
LILLINGTON...GOLDSBORO...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAUREL HILL...LAURINBURG...ANTIOCH...ASHLEY HEIGHTS...RAEFORD...
ROCKFISH...SILVER CITY...FAYETTEVILLE...FORT BRAGG...CLINTON
948 PM EDT THU SEP 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELED. WIDELY SCATTERED SHOWERS
ARE EXPECTED OVERNIGHT. HOWEVER... ADDITIONAL WIDESPREAD HEAVY RAINFALL
AMOUNTS ARE NOT EXPECTED. RAINFALL AMOUNTS OF LOCALLY UP TO A HALF
INCH MAY OCCUR IN THE HEAVIER SHOWERS OVERNIGHT. ADDITIONAL FLASH
FLOODING IS NOT EXPECTED AT THIS TIME. 


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 29, 7:45 AM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 29, 7:45 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
745 AM EDT THU SEP 29 2016

.SYNOPSIS...
A potent upper level low will stall over the Cumberland Plateau in
eastern Tennessee and Kentucky today and Friday, then retrograde north
through the Ohio valley and lower Great Lakes this weekend.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 445 AM Thursday...

A busy midnight shift here in central NC, one which began with a
severe thunderstorm watch and transitioned into a 100-year rainfall
event (ongoing at ~09Z) across portions of the Sandhills (i.e.
Hoke/Cumberland/Harnett counties) where as much as 5-8" of rain has
fallen over the past 8-12 hours. As such, the forecast discussion
this morning will be brief. Several SW-NE oriented lines of
convection developed over central NC yesterday afternoon/evening in
assoc/w moderate diurnal destabilization, low-level convergence
attendant a pre-frontal trough, and diffluent flow aloft downstream
of a potent upper level low. During the overnight period, rich low-
level moisture assoc/w southerly flow in advance of the approaching
cold front has maintained sufficient nocturnal instability for
convection to persist, resulting in significant rainfall and
/potentially life-threatening/ flooding across portions of Harnett,
Hoke and Cumberland counties this morning.

Although the cold front may make some slow eastward progress into
the area today, the parent upper level low will cut-off /stall/ over
the TN valley this aft/eve, and additional eastward progress of the
front is unlikely thereafter. As a result, expect a good chance of
convection again this aft/eve into tonight. A few severe storms
cannot be ruled out, and an isolated flash flood potential will
persist. -Vincent

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 445 AM Thursday...

On Friday, expect conditions similar to Thursday with the upper
level low stalled over the Cumberland Plateau and the attendant cold
front stalled over central NC. -Vincent

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 440 AM Thursday...

Stubborn upper level low over the Southern Ohio valley will lift
slowly north,  back over the Great Lakes through the weekend. At the
surface, the lingering orphaned surface front will dissipate across
the area.

With Central NC on the eastern periphery of the deep cyclonic flow
and the back-edge of the deeper moisture plume (PWATS
~1.5")lingering over the coastal plain of NC, we'll continue to see
a threat of mainly diurnal isolated to widely scattered showers
Saturday and Sunday, diminishing in coverage with each passing day.
Temperatures will continue to run slightly above normal with highs
ranging from upper 70s north to lower 80s south.

The closed low over the Great Lakes will finally open up and weaken
as it finally ejects eastward, moving off the New England Coast
Monday and into Tuesday. In it's wake, sfc high pressure building
east and south down the Atlantic Seaboard will bring cooler, more
seasonable temperatures to the area by Tuesday/Wednesday.

Large uncertainty looms for the latter half of the upcoming work
week with respect to Tropical Storm Matthew. The NHC official
forecast has Matthew near Eastern Cuba Monday evening, with
questions as to whether Matthew will get picked up and directed
northward by an upper level trough over the Gulf of Mexico. Stay
tune and check with the National Hurricane Center for the latest on
Matthew. Users are reminded that the average NHC track errors at
days 4 and 5 are on the order of 180 and 240 miles, respectively.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 745 AM Thursday...

Slow moving band of showers and thunderstorms will continue to move
east this morning and will impact KFAY and KRWI with Sub-VFR
conditions in heavy rain. Convective coverage and intensity should
gradually decrease this morning. In addition, the low (LIFR) stratus
is expected to lift and scatter to VFR with diurnal heating between
15-18z Thu.

That heating, in conjunction with lift supplied by a slow-moving
wave of low pressure and associated frontal zone, will also cause
showers and storms to re-develop by mid afternoon and linger into
the evening.

Outlook: Moist low-level air will continue to support early morning stratus/fog
Friday morning and possibly again Saturday morning. Otherwise,
Drier air is finally expected to filter into the region on
Friday, leading to improved aviation conditions through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...CBL
Hazardous weather outlook, Sep 29, 5:21 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
521 AM EDT THU SEP 29 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
521 AM EDT THU SEP 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT TRACKS SLOWLY
EAST OF THE APPALACHIANS. LOCALLY HEAVY RAINFALL AND ISOLATED
FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 29, 4:41 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 NNE WHISPERING PINES  35.27N 79.37W
09/29/2016                   MOORE              NC   911 CALL CENTER

            LAKEVIEW DR. AT THAGARD LN. HAS BEEN CLOSED
            DUE TO HIGH WATER. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 29, 5:03 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      3 SSW TIMBERLAKE        35.25N 78.97W
09/29/2016                   HARNETT            NC   EMERGENCY MNGR

            10 TO 15 ROADS WERE CLOSED DUE TO FLOODING
            IN THE ANDERSON CREEK AREA. .

&&

CBL
Local storm report, Sep 29, 6:37 AM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      8 ESE VASS              35.20N 79.16W
09/29/2016                   MOORE              NC   911 CALL CENTER

            NC HIGHWAY 690 CLOSED DUE TO FLOODING FROM
            MCGILL CROSS STREET TO THE CUMBERLAND COUNTY
            LINE.

&&

CBL
Local storm report, Sep 29, 7:08 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
708 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      1 SE FAYETTEVILLE       35.06N  78.88W
09/29/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            CROSS CREEK IN FAYETTEVILLE HAS OVERFLOWED ITS BANKS
            AND WATER HAS BEGUN TO INUNDATE NEARBY AREAS... SUCH AS
            RAY AVENUE WHERE SEVERAL FEET OF WATER IS CURRENTLY
            FLOWING SWIFTLY ACROSS THE ROAD.

&&

EVENT NUMBER RAH1600679

VINCENT
Local storm report, Sep 29, 9:07 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
907 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      8 ESE VASS              35.20N 79.16W
09/29/2016                   MOORE              NC   911 CALL CENTER

            NC HIGHWAY 690 CLOSED DUE TO FLOODING FROM
            MCGILL CROSS STREET TO THE CUMBERLAND COUNTY
            LINE.

0400 AM     FLASH FLOOD      1 NNE WHISPERING PINES  35.27N 79.37W
09/29/2016                   MOORE              NC   911 CALL CENTER

            LAKEVIEW DR. AT THAGARD LN. HAS BEEN CLOSED
            DUE TO HIGH WATER. .

0400 AM     FLASH FLOOD      3 SSW TIMBERLAKE        35.25N 78.97W
09/29/2016                   HARNETT            NC   EMERGENCY MNGR

            10 TO 15 ROADS WERE CLOSED DUE TO FLOODING
            IN THE ANDERSON CREEK AREA. .

0320 AM     FLASH FLOOD      4 SE DERBY              35.11N 79.61W
09/29/2016                   RICHMOND           NC   911 CALL CENTER

            THE FIRE DEPARTMENT HAS BEEN DISPATCHED TO A
            100-150 FT STRETCH OF DERBY RD. THAT IS
            COMPLETELY UNDER WATER, NEAR GOLD LEAF FARM
            RD. .

0318 AM     FLASH FLOOD      PINEHURST               35.18N 79.47W
09/29/2016                   MOORE              NC   911 CALL CENTER

            DOT DISPATCHED TO FLOODING, INCLUDING WATER
            UP TO THE DOOR OF MULTIPLE VEHICLES, AT
            MORGANTON RD. AND HIGHWAY 5.

0308 AM     FLASH FLOOD      6 ESE VASS              35.21N 79.18W
09/29/2016                   MOORE              NC   911 CALL CENTER

            FLOODING AT LOBELIA RD. AND MCGILL RD. .

1030 PM     FLASH FLOOD      1 E PLEASANT GROVE      36.19N 79.31W
09/28/2016                   ALAMANCE           NC   BROADCAST MEDIA

            VIEWER REPORTED 14 FOOT HOLE ON TANGLE RIDGE
            TRAIL CAUSED BY FLOODING.

1020 PM     FLASH FLOOD      2 SE FAYETTEVILLE       35.06N 78.88W
09/28/2016                   CUMBERLAND         NC   911 CALL CENTER

            MULTIPLE REPORTS OF FLOODING AROUND
            FAYETTEVILLE, INCLUDING AT CROSS CREEK MALL,
            BARTONS LANDING, AND CLIFFDALE. MCCORMICK
            BRIDGE IMPASSABLE.

1020 PM     FLASH FLOOD      3 NE GODWIN             35.24N 78.63W
09/28/2016                   CUMBERLAND         NC   911 CALL CENTER

            FLOODING REPORTED ON I-95 NEAR THE HARNETT
            CO LINE. .

0930 PM     FLASH FLOOD      3 SSW ROCKFISH          34.95N 79.09W
09/28/2016                   HOKE               NC   911 CALL CENTER

            FLOODING REPORTED NEAR HOMES ON MCCLEAN LOOP
            RD AND ARABIA RD.

0930 PM     FLASH FLOOD      1 NNE BURLINGTON        36.10N 79.44W
09/28/2016                   ALAMANCE           NC   EMERGENCY MNGR

            EMERGENCY MANAGEMENT AND POLICE DEPARTMENT
            REPORTED CONTINUED HIGH WATER WITH SOME ROAD
            CLOSURES IN BURLINGTON.

0900 PM     FLASH FLOOD      1 NNE BURLINGTON        36.10N 79.44W
09/28/2016                   ALAMANCE           NC   LAW ENFORCEMENT

            VEHICLES PARTIALLY SUBMERGED. WATER PART WAY
            UP THE DOORS.

0822 PM     FLASH FLOOD      2 N SPRING LAKE         35.21N 78.99W
09/28/2016                   CUMBERLAND         NC   EMERGENCY MNGR

            FLOODING ONGOING AT WAPITI DR. NEAR SPRING
            LAKE.

0730 PM     FLASH FLOOD      2 N SPRING LAKE         35.21N 78.98W
09/28/2016                   CUMBERLAND         NC   EMERGENCY MNGR

            WAPITI DR CLOSED DUE TO HIGH WATER.

0730 PM     FLASH FLOOD      1 NNE BURLINGTON        36.10N 79.44W
09/28/2016                   ALAMANCE           NC   911 CALL CENTER

            SUBMERGED VEHICLES AROUND BURLINGTON.

0653 PM     HAIL             ROXBORO                 36.40N 78.98W
09/28/2016  U1.75 INCH       PERSON             NC   PUBLIC

            .

0653 PM     HAIL             4 ENE BUSHY FORK        36.33N 79.02W
09/28/2016  U1.75 INCH       PERSON             NC   PUBLIC

            HAIL BETWEEN QUARTER AND GOLF BALL SIZE ON
            HURDLE MILLS ROAD.

0635 PM     HAIL             MEBANE                  36.10N 79.27W
09/28/2016  U1.00 INCH       ALAMANCE           NC   PUBLIC

            .

0619 PM     HAIL             5 WSW ROXBORO           36.39N 79.06W
09/28/2016  U1.50 INCH       PERSON             NC   TRAINED SPOTTER

            PING PONG BALL SIZED HAIL REPORTED NEAR
            ROXBORO.

0610 PM     HAIL             BURLINGTON              36.08N 79.45W
09/28/2016  E1.00 INCH       ALAMANCE           NC   PUBLIC

            .

0603 PM     HAIL             4 SE MCLEANSVILLE       36.06N 79.61W
09/28/2016  U1.25 INCH       GUILFORD           NC   TRAINED SPOTTER

            .

0600 PM     HAIL             4 SE MCLEANSVILLE       36.06N 79.62W
09/28/2016  E1.00 INCH       GUILFORD           NC   PUBLIC

            1 INCB HAIL ON I-40 AT MILE MARKER 134. .

0600 PM     FLASH FLOOD      1 SE DUNN               35.30N 78.60W
09/28/2016                   HARNETT            NC   PUBLIC

            SEVERAL ROADS FLOODED NEAR AND SOUTHEAST OF
            DUNN.

0530 PM     FLASH FLOOD      3 ENE DUNN              35.33N 78.57W
09/28/2016                   HARNETT            NC   BROADCAST MEDIA

            WATER OVER GEORGE PERRY LEE RD. REPORT
            RELAYED VIA SOCIAL MEDIA. TIME APPROXIMATE.

0525 PM     HAIL             2 SE GREENSBORO         36.05N 79.80W
09/28/2016  U1.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON RANDLEMAN
            RD IN GREENSBORO.

0519 PM     HEAVY RAIN       4 WSW GREENSBORO        36.06N 79.90W
09/28/2016  UNAN INCH        GUILFORD           NC   EMERGENCY MNGR

            FLOODING REPORTED NEAR WEST WENDOVER AND
            LANDMARK CENTER. .

0445 PM     HAIL             1 NE PARKWOOD           35.90N 78.89W
09/28/2016  U1.00 INCH       DURHAM             NC   AMATEUR RADIO

            HAIL NICKEL TO QUARTER SIZE. .

0445 PM     HAIL             3 S DUNN                35.27N 78.61W
09/28/2016  E1.00 INCH       HARNETT            NC   PUBLIC

            .

0315 PM     HAIL             4 NW WADE               35.20N 78.78W
09/28/2016  U1.00 INCH       CUMBERLAND         NC   PUBLIC

            .

0311 PM     HAIL             1 SE EMIT               35.72N 78.26W
09/28/2016  E0.75 INCH       JOHNSTON           NC   AMATEUR RADIO

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 29, 9:29 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
929 AM EDT THU SEP 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      7 ESE VASS              35.20N  79.18W
09/29/2016                   MOORE              NC   EMERGENCY MNGR

            RIVERVIEW ACRES NEIGHBORHOOD FLOODING FROM LITTLE RIVER
            COMING OUT OF ITS BANKS. WATER IN YARDS AND APPROACHING
            MULTIPLE STRUCTURES ON RIVERVIEW DRIVE AND CREEK BEND
            DRIVE. MAJOR INFRASTRUCTURE DAMAGE ALL ACROSS THE AREA
            WITH SOME ROADS WASHED OUT.

&&

EVENT NUMBER RAH1600680

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:02 PM EDTSpecial Weather StatementRAHCumberland58 min
Sep 28, 8:10 PM EDTSpecial Weather StatementRAHMontgomery, Stanly65 min
Sep 28, 8:15 PM EDTFlash Flood WarningRAHAlamance, Orange3 hr
Sep 28, 8:16 PM EDTSpecial Weather StatementRAHAlamance, Randolph59 min
Sep 28, 8:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 28, 9:11 PM EDTAreal Flood AdvisoryRAHMontgomery, Stanly3 hr
Sep 28, 9:30 PM EDTSpecial Weather StatementRAHCumberland60 min
Sep 28, 10:24 PM EDTFlash Flood WarningRAHChatham, Montgomery, Moore, Randolph3 hr
Sep 28, 11:27 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore48 min
Sep 28, 11:29 PM EDTSpecial Weather StatementRAHDurham, Granville, Wake46 min
Sep 29, 12:56 AM EDTAreal Flood AdvisoryRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more3 hr
Sep 29, 1:01 AM EDTRiver Flood WarningRAHCumberland4 days
Sep 29, 1:47 AM EDTFlash Flood WarningRAHAnson, Harnett, Hoke, Lee, Moore, Richmond and 1 more3 hr
Sep 29, 4:10 AM EDTAreal Flood AdvisoryRAHCumberland, Hoke, Sampson, Scotland3 hr
Sep 29, 4:45 AM EDTFlash Flood WarningRAHHarnett, Hoke, Moore, Richmond, Scotland4 hr
Sep 29, 5:00 AM EDTFlash Flood Warning EmergencyRAHCumberland, Harnett, Hoke5 hr
Sep 29, 7:33 AM EDTAreal Flood AdvisoryRAHSampson3 hr
Sep 29, 8:26 AM EDTRiver Flood WarningRAHChatham21 hr
Sep 29, 8:32 AM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash, Wayne, Wilson3 hr
Sep 29, 8:38 AM EDTAreal Flood WarningRAHHarnett, Hoke, Moore, Richmond, Scotland6 hr
Sep 29, 9:20 AM EDTFlash Flood WarningRAHWayne3 hr
Sep 29, 10:17 AM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson6 hr
Sep 29, 10:40 AM EDTFlash Flood WarningRAHCumberland, Harnett30 hr
Sep 29, 11:59 AM EDTFlash Flood WarningRAHCumberland, Hoke30 hr
Sep 29, 12:14 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Sep 29, 1:21 PM EDTFlash Flood WarningRAHCumberland, Sampson6 hr
Sep 29, 4:14 PM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson6 hr
Sep 29, 6:48 PM EDTSpecial Weather StatementRAHAnson57 min
Sep 29, 7:18 PM EDTFlash Flood WarningRAHCumberland, Sampson24 hr

Nearby

Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.